Oklahoma, 2015Flash Flood and Flooding in Oklahoma, December 13 to 16, 2015
December 13 to 16, 2015 · NWS TSA · 4 events in 4 counties and zones
Widespread showers and thunderstorms developed into eastern Oklahoma ahead of an approaching cold front and upper level disturbance. Prolonged heavy rainfall occurred across much of the area as this activity slowly moved through, which resulted in some flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms developed into eastern Oklahoma ahead of an approaching cold front and upper level disturbance. Prolonged heavy rainfall occurred across much of the area as this activity slowly moved through, which resulted in some flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 13, 5:46 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Dec 13, 5:46 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
546 AM CST SUN DEC 13 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR to occasional IFR conditions will continue this morning in
widespread showers. MVFR ceilings will continue this afternoon
after the showers move off to the east, with an improvement to VFR
expected this evening. Ceilings will lower back to MVFR late
tonight.
&&
.PREV DISCUSSION... /ISSUED 355 AM CST SUN DEC 13 2015/
DISCUSSION...
Strong forcing associated with upper low near the TX Panhandle
region this morning resulting in widespread showers over much of
the area. Thus far, rainfall amounts have been heaviest generally
east of U.S. 69, 2-3 inches in many spots, with considerably
lighter amounts west of the Tulsa area with earlier round.
Moderate to occasionally heavy rain will persist much of the
morning and will continue with Flood Watch in its present configuration
through 18z, by which time the brunt of heaviest rainfall should
be done. Meso analysis indicating that instability remains quite
low, thus overall threat of lightning is minimal.
Cold front is currently near or a little west of I-35 and is
slowly moving east. Temperatures remain very mild for December
east of the boundary, but will not rise much before the front
arrives. Should see a quick cool down afterward with many areas
recording high temps early this morning. Precip will taper off
from the west this afternoon with a few breaks in the clouds
possible across eastern Ok. As the upper low lifts northeast
tonight the center will pass close to northeast OK. Some showers
will linger through the evening as the low passes by, and a clap
or two of thunder cannot be ruled out with steeper mid level lapse
rates present.
Temps will remain above normal Monday and Tuesday as another
system approaches from the west. Most of the available moisture
will remain to our east and will maintain dry forecast through the
rest of the 7 day period. A more substantial cold front expected
to bring temperatures more in the normal range for mid December
for the last half of the week.
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch until noon CST today for OKZ049-053-057-058-
062-063-067>076.
AR...Flash Flood Watch until noon CST today for ARZ001-002-010-011-
019-020-029.
&&
AVIATION...05Hazardous weather outlook, Dec 13, 5:12 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 AM CST SUN DEC 13 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 AM CST SUN DEC 13 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY
DIMINISH FROM WEST TO EAST TODAY. LOCALLY HEAVY RAINFALL MAY
RESULT IN SOME LOCALIZED FLOODING PROBLEMS IN FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRY WEATHER WILL PREVAIL FOR THE NEXT WEEK AFTER TODAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Dec 13, 9:28 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
928 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
12/12/2015 BENTON AR PUBLIC
2 SHEDS FROM THE LOWES BLEW INTO THE WALMART PARKING LOT.
SOME ROOF DAMAGE TO THE GARDEN CENTER AT THE LOWES.
&&
LACYFlood, Sequoyah
- When
- December 13, 10:45 AM CST to December 14, 1:45 AM CST
- Where
- Sequoyah County, 3.7 mi NE of Vian to 4.12 mi NE of Vian
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.538, -94.924
The North 4550 Road and East 1020 Road were flooded northeast of Vian.
Flash Flood, Rogers
- When
- December 13, 12:21 PM CST to December 14, 1:45 AM CST
- Where
- Rogers County, 2.65 mi SW of Inola Arpt to 2.76 mi SW of Inola Arpt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.119, -95.458
Roads were flooded southeast of Inola.
Flood, Le Flore
- When
- December 13, 1:00 PM CST to December 16, 1:45 AM CST
- Where
- Le Flore County, 1.79 mi SE of Shady Pt to 0.89 mi SSW of Bashe
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.110, -94.650
The Poteau River near Panama rose above its flood stage of 29 feet at 1:00 pm CST on December 13th. The river crested at 35.67 feet at 5:45 pm CST on the 14th, resulting in moderate flooding. The river fell below flood stage at 1:45 am CST on the 16th.
Flood, Ottawa
- When
- December 13, 9:15 PM CST to December 16, 9:00 AM CST
- Where
- Ottawa County, 6.77 mi WNW of North Miami to 3.09 mi WNW of North Miami
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.940, -95.000
The Neosho River near Commerce rose above its flood stage of 15 feet at 9:15 pm CST on December 13th. The river crested at 18.65 feet at 5:30 am CST on the 15th, resulting in moderate flooding. The river fell below flood stage at 9:00 am CST on the 16th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Iowa, December 13 to 25, 2015$1.8 million · 31 events
- Flooding in Arkansas, December 13 to 14, 2015$100,000 · 5 events
- Strong Wind in Illinois, December 13, 2015$60,000 · 15 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Damaging Winds and Strong Wind in Mississippi, December 13, 2015$64,000 · 50 kt wind · 9 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Strong Wind in Tennessee, December 13 to 14, 2015$32,000 · 7 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610565, 610568, 614407, 614406.